Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 47, NWS Binghamton, NY

July 12, 2025Pike County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jul 12, 2025, 3:02 PM EDT for Pike County, Wayne County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2025, 3:02 PM EDT (19:02 UTC)
Expired
Jul 12, 2025, 7:00 PM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Pike County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 104 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 12:57 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 12, 12:57 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
1257 PM EDT Sat Jul 12 2025

.SYNOPSIS...

A cold front sweeps through the area late Sunday with some
showers and thunderstorms ahead of it. A brief break with a
quick moving high pressure system Tuesday. However,a broad
trough of low pressure renews the heat and thunderstorm chances
through Friday.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...

Another hot and humid day in progress across the region. Typical
pop up thunderstorms should continue to occur through the
evening hours with some instability in place. As of early
afternoon, what thunderstorms we do have are fairly slow moving
due to little flow and shear.With the loss of daytime heating
the coverage should decrease after the evening hours.

Modeling is bringing a marine layer northwest into portions of
the region overnight with some slight onshore flow increasing
the low clouds with some fog formation possible as well.
Another muggy night too as a result with lows near 70.

A cold front is still expected to sweep through the region
Sunday afternoon and night. Modest instability looks to be in
place along with lift near the front for several rounds of
showers and thunderstorms to develop and move through the
region. PW values indicate a very moist environment, pushing 2
inches with tall skinny CAPE profiles. Added heavy rain wording
to the forecast with this forecast package as localized urban
and flash flooding is possible due to rainfall rates. In terms
of any strong to severe storms, A bit of dry air initially in
the mid-levels may promote a few downbursts of wind but the
severe threat looks secondary at this time. Highs should get
well into 80's with exact values dependent on the exact time of
any thunderstorm. Another muggy night Sunday night as the front
slowly shifts east.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...

Ensemble guidance indicates fairly slow movement of the front
Monday. As a result, shower and thunderstorm chances are still
pretty high Monday east of I-81. Similar to Sunday, heavy
downpours with localized flooding looks to be the main threat.
Temperatures look to a few degrees cooler Monday with more
clouds and the residual rain chances. A brief break Tuesday but
heat and humidity will already start building again. Heat index
values may flirt near 95 for valley locations in NY Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

Currently, heat index values do look to reach 95 Wednesday and
Thursday in NY with values from 95-100 Wednesday in spots. This
takes into account typical bias of our NBM guidance being too
high with afternoon dewpoints. Modeled 925 mb temperatures do
suggest highs get close to 90 for valley locations each day
Tuesday through Thursday. Some slight relief by Friday with the
next cold frontal passage and thunderstorm chances. Saturday
then would be slightly cooler and drier if current timing holds
up.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
 Mainly VFR through the evening. Have a mention at most
locations for VFR showers from 20-00Z today/tonight as some
brief pop up showers should develop. Coverage and movement of
these is still somewhat uncertain. It can not be ruled out that
one or two of these develops into a thunderstorm as well. MVFR
to IFR marine layer should build into KAVP and KBGM overnight
and perhaps KRME. KELM looks far enough west to where fog is
the bigger concern.

Outlook...

Sunday afternoon into Monday... Restrictions likely, mainly
Sunday afternoon and evening from thunderstorms.

Tuesday through Wednesday night... Mainly VFR conditions with
high pressure in control. A brief thunderstorm with restrictions
can not be ruled out Wednesday afternoon.

Thursday... Afternoon and evening restrictions likely with
thunderstorms.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Heat Advisory until 7 PM EDT this evening for NYZ015>018-
     022>025-036-037-055-056.

&&

SYNOPSIS...MWG
NEAR TERM...MWG
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...MWG
Hazardous weather outlook, Jul 12, 1:18 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
118 PM EDT Sat Jul 12 2025

NYZ009-044>046-057-062-131730-
Northern Oneida-Cortland-Chenango-Otsego-Delaware-Sullivan-
118 PM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Numerous showers and thunderstorms are expected Sunday into Monday.
Some of the storms could produce gusty winds and torrential
downpours, with isolated to scattered instances of flash flooding
possible due to slow moving or training thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ015>018-022>025-036-037-055-056-131730-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Madison-Southern Oneida-Tioga-Broome-
118 PM EDT Sat Jul 12 2025

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Numerous showers and thunderstorms are expected Sunday into Monday.
Some of the storms could produce gusty winds and torrential
downpours, with isolated to scattered instances of flash flooding
possible due to slow moving or training thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

PAZ038>040-043-044-047-048-072-131730-
Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-
Southern Wayne-
118 PM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Numerous showers and thunderstorms are expected Sunday into Monday.
Some of the storms could produce gusty winds and torrential
downpours, with isolated to scattered instances of flash flooding
possible due to slow moving or training thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 11:34 PM EDTSpecial Weather StatementBGMCortland26 min
Jul 12, 12:04 AM EDTSpecial Weather StatementBGMMadison26 min
Jul 12, 12:46 AM EDTSpecial Weather StatementBGMMadison29 min
Jul 12, 1:07 AM EDTHeat AdvisoryBGMBroome, Cayuga, Chemung, Madison, Oneida, Onondaga and 6 more18 hr
Jul 12, 4:59 PM EDTFlash Flood WarningBGMLackawanna, Luzerne, Wayne113 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.